CIP/CIDP symptoms worsening from IVIG

Viewing 4 reply threads
  • Author
    Posts
    • #117658
      Walter K
      Participant

      Hi, Can CIDP or CIP be worsening from IVIG? I am new to IVIG. I have been diagnosed with CIDP which is still mild, mainly nerve pain, partial numbness in legs, feet and arms, muscle twitching, increasing weakness in all limbs, exhaustion after mild exercise. I had it for about 2 years, with symptoms steadily increasing. After 2 years I was diagnosed with CIDP, very low elevated protein in spinal fluid.
      After the second day of my first 5 IVIG loading infusions my symptoms started to get worse and still continue to get worse after 3 weeks. More widespread than before and getting worse by the day. Muscle twitching and slightly more difficulties to coordinate movement of right arm and right leg. I never had it go worse so intense and so quick ever before until the second day after I started treatment. The specialist says he has never heard of a neuropathy getting worse from IVIG. I have no idea what is going on and neither does the Neurologist. Has anybody else heard of worsening of CIDP or general Peripheral Neuropathy upon starting IVIG treatment?
      I got 32 Grams of Intragam 10/ a day for 5 days in a row, so about 160gr all together (83kg body weight) as a loading and am supposed to have the next dose in a few days. No serious side effects during infusion, small rash was treated with Cortison and disappeared in minutes.
      I would like to hear from other people if it is common or even possible for symptoms to get worse immediately after starting treatment. I am sure that whatever it is, it was triggered by the IVIG and it is quite intense compared to what I had so far. Not sure if that is part of a healing process or what is going on.
      I would really appreciate to hear about your experience!
      Thank you!
      Cheers, Walter

    • #117660
      Ausvoltz
      Participant

      General CIDP – IVIG Poll


      The short answer is no. The link above is good.

    • #117661
      Ausvoltz
      Participant

      Sorry the link I posted doesn’t take you straight to the info so copied it.

      From a reply by Jim-LA a moderator to this site.
      I have no doubt that a few have gotten relief from CIDP just from IVIg or PE, but I think that would be the exception.

      CIDP is an Autoimmune condition whereby our systems make cells to attack invading organisms. Each of us has had encounters with foreign antigens over the years and have built up defenses against them. These experiences make all of our Autoimmune systems a bit different. As a result of CIDP and related diseases, some of us have ended up with “T” cells that don’t properly recognize “self”. A discussion of the cell types that may be involved is here:

      New- CIPD and Central Nerves/ Cranial

      Another discussion thread which addresses key treatment options and how they might work for some of us can be found here:

      Your top signs that your CIDP is coming back/getting worse

      Please look into treatment with Rituximab to help rid yourself of the chronic form of CIDP, it has worked for me. The threads linked in the following discussion may be worth your time to read:

      Rituximab (Rutixn)

    • #117662
      Ausvoltz
      Participant
    • #117676
      Maylo
      Participant

      Due to all of my experience and what I have read throught the years, the answer is a clear NO.

      It is possible, that you feel more exhausted after the treatment – yes. This is because of the process which has been triggered in your immunesystem.

      CIDP has no specific progress. It might be, that the “boost” of the sympthoms, just overlapped the treatment. The success of the treatment should be noticeable from the 5th day on.

      One more experience I’d like to share, is the efficiency of the IVIG “makes”.
      I know a lot of people, which got “KIOVIG” and don’t notice any success from the therapy but a lot of side effects and, when compared to people, which got treated with “PRIVIGEN”.

Viewing 4 reply threads
  • You must be logged in to reply to this topic.